Alert archive / Florida / Tornado Warnings in 2019

Tornado Warning 4, NWS Tampa Bay, FL

August 16, 2019Hillsborough County, Florida

NWS Tampa Bay, FL issued this tornado warning at Aug 16, 2019, 1:37 PM EDT for Hillsborough County, Florida. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2019, 1:37 PM EDT (17:37 UTC)
Expired
Aug 16, 2019, 1:45 PM EDT
In force
8 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Hillsborough County, FL

The radar

The Tampa radar (KTBW), 17 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.6 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2019-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2019-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

472 
WFUS52 KTBW 161737
TORTBW
FLC057-161745-
/O.NEW.KTBW.TO.W.0004.190816T1737Z-190816T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
137 PM EDT Fri Aug 16 2019

The National Weather Service in Ruskin has issued a

* Tornado Warning for...
  Central Hillsborough County in west central Florida...

* Until 145 PM EDT.

* At 135 PM EDT, a radar indicated waterspout was located just
  offshore over Macdill Air Force Base moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornado will be near...
  Macdill Air Force Base around 140 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 2778 8250 2786 8257 2789 8251 2784 8244
TIME...MOT...LOC 1735Z 230DEG 24KT 2783 8255 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

TBW
1 follow-up statement
990 
WWUS52 KTBW 161744
SVSTBW

Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
144 PM EDT Fri Aug 16 2019

FLC057-161753-
/O.EXP.KTBW.TO.W.0004.000000T0000Z-190816T1745Z/
Hillsborough FL-
144 PM EDT Fri Aug 16 2019

...THE TORNADO WARNING FOR CENTRAL HILLSBOROUGH COUNTY WILL EXPIRE AT
145 PM EDT...
                
The storm which prompted the warning has weakened and no longer 
appears capable of producing a tornado. Therefore, the warning will 
be allowed to expire.

LAT...LON 2778 8250 2786 8257 2789 8251 2784 8244
TIME...MOT...LOC 1743Z 230DEG 24KT 2786 8250 

$$

TBW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 16, 10:00 AM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 16, 10:00 AM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
1000 AM EDT Fri Aug 16 2019

.UPDATE...
The rainfall and thunderstorm producing machine keeps churning over
the eastern Gulf of Mexico and western Florida. Troughing over the
east coast is keeping a southwest wind flow over the region
resulting in continued showers and storms coming in from the gulf
coast waters keeping the region very wet. The 12Z morning sounding
is showing a slight decrease in moisture, but still coming in at
2.04 inches PWAT and southwest winds through 20k feet. Latest HRRR
guidance keeps rain chances high with a 50-80% POP expected across
the region today. Based on latest surface observations and satellite
imagery, the forecast looks good for now with no major changes
needed.

&&

.AVIATION...
We continue to remain in a very moist and unstable southwest flow
through the day. SHRA with embedded TSRA can be expected through the
forecast period with southwest winds around 5-10 knots. Brief
MVFR/IFR conditions will be possible through the period, so will
hold VCTS at all stations and will closely monitor radar for needed
TEMPO changes through the day.

&&

.MARINE...
High pressure ridging into the southeastern Gulf of Mexico will
continue to generate breezy southwesterly winds across the waters
today and tonight, producing exercise caution conditions over the
northern outer waters. The ridge will lift north into the waters
during the weekend and early next week, with winds gradually turning
to southerly and southeasterly. After tonight, winds are generally
expected to remain below headline criteria outside of daily
thunderstorms.

&&

.Preliminary Point Temps/PoPs...
TPA  87  76  90  76 /  70  40  40  20
FMY  87  75  91  76 /  60  20  30  10
GIF  88  75  91  74 /  70  20  40  20
SRQ  87  75  91  76 /  70  30  30  10
BKV  87  74  89  73 /  70  50  40  30
SPG  87  76  89  76 /  70  40  30  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Flood Watch through this evening for Coastal Charlotte-Coastal
     Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
     Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
     DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
     Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
     Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
     Sumter.

Gulf waters...None.

&&

UPDATE/AVIATION/MARINE...74/Wynn
UPPER AIR...Flannery
DECISION SUPPORT...11/McKaughan

In the hours before

Local storm report, Aug 16, 1:21 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
121 PM EDT FRI AUG 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     TSTM WND GST     6 NNW ANNA MARIA ISLAND 27.61N 82.76W
08/16/2019  M40 MPH          GMZ853             FL   MESONET

            MESONET STATION XEGM EGMONT CHANNEL.

&&
Local storm report, Aug 16, 1:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
133 PM EDT FRI AUG 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0123 PM     TSTM WND GST     2 ENE SAINT PETERSBURG  27.77N 82.63W
08/16/2019  M40 MPH          PINELLAS           FL   ASOS

            ASOS STATION KSPG ST PETERS ALBERT.

&&

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:25 AM EDTAreal Flood AdvisoryTBWHillsborough, Manatee, Sarasota95 min
Aug 16, 5:08 AM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Hillsborough, Pasco, Pinellas, Sumter97 min
Aug 16, 8:21 AM EDTAreal Flood AdvisoryTBWCitrus, Hernando, Levy, Pasco114 min
Aug 16, 10:21 AM EDTAreal Flood AdvisoryTBWLevy114 min
Aug 16, 11:52 AM EDTAreal Flood WarningTBWHernando, Sumter12 hr
Aug 16, 12:03 PM EDTAreal Flood WarningTBWLevy6 hr
Aug 16, 12:49 PM EDTCoastal Flood AdvisoryTBWCitrus, Levy31 hr
Aug 16, 12:56 PM EDTSpecial Marine WarningTBW49 min
Aug 16, 1:48 PM EDTSpecial Marine WarningTBW27 min
Aug 16, 5:59 PM EDTAreal Flood WarningTBWCitrus, Levy12 hr
Aug 16, 6:17 PM EDTSpecial Marine WarningTBW58 min
Aug 16, 6:37 PM EDTSpecial Weather StatementTBWPinellas38 min
Aug 16, 6:50 PM EDTSevere Thunderstorm WarningTBWPinellas40 min
Aug 16, 6:51 PM EDTRiver Flood WarningTBWCitrus, Levy21 days
Aug 16, 7:12 PM EDTSpecial Marine WarningTBW33 min
Aug 16, 7:18 PM EDTSpecial Weather StatementTBWHillsborough, Pasco42 min

Nearby

Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.